Karatelady52 -- Xyrem question (Updated 11/23)

Discussion in 'Fibromyalgia Main Forum' started by Juloo, Nov 22, 2005.

  1. Juloo

    Juloo Member

    I remember from another post that you reduced your dose of Xyrem from 6 ml to 4.5 and didn't take a 2nd dose.

    Last night was my first night w/Xyrem. I realize now what you meant about 'waking from a dead sleep' after a 2nd dose. Mostly my night went very well, but I am finding that I am a little foggy today -- this hasn't gone away as the day wears on.

    Although I plan to ask the prescribing Dr. for her recommendations as well (so don't feel on the hook for your answer), would your own experience say this could be:

    a) a side effect that will wear off staying at the same dose, OR

    b) a side effect that means I might want to try a lower dose or a single dose or perhaps both, OR

    c) it's much too early to tell w/just one night and I should continue the starting dose for -- another day? --few days? -- weeks?

    Thanks for your opinion.
    [This Message was Edited on 11/23/2005]
  2. karatelady52

    karatelady52 New Member

    Hmmmmm..............I never had the foggy feeling the next day. If it was me, knowing what I know now, I would try lowering the dose.

    Of course, you may not sleep with the lower dose but then you may. If you couldn't sleep with the lower dose, then maybe continue at 6 ml and see how it does over time.

    Also, if you find on the lower dose you just can't sleep you could always take the second one if you're just laying there awake.

    Everyone is so different its hard to say how you will react. For me, the second dose hurt my stomach the next day which I haven't heard many people say. I stopped it for awhile, started up again and it didn't bother my stomach but I still didn't like waking up from a sound sleep.

    Anyway, that's my 2 cents worth!

    Let me know how it goes,

    Sandy

  3. Juloo

    Juloo Member

    I called the FFC and they told me it was 3 + 3 to TOTAL 6, not 6 + 6!

    I thought I read the instructions on the box veeerrrry carefully. Looks like I will have to have my husband look at it with me. It's entirely possible that I got it wrong...

    Hmmm...twice the dose -- that might do it!

    Thank you for answering!
  4. karatelady52

    karatelady52 New Member

    Look on your bottle. My prescription is written on it.

    I had to double check after you said that. Mine says take 6 mls., add water, then repeat later.

    Sandy
  5. Juloo

    Juloo Member

    I have finally gotten this all straightened out...

    The doctor prescribed 3g + 3g a night. The pharmacy wrote 6mL + 6mL. It so happens that 3g=6mL, so I fortunately did NOT take twice as much.

    But I did call the FFC again -- I'll try 5mL tonight and see how that goes. My insurance does not pay for Xyrem, so I am happy to be as stingy with it as I can get and have good results!
  6. karatelady52

    karatelady52 New Member

    Happy sleeping ~~~ let me know how it goes,

    Sandy
  7. Juloo

    Juloo Member

    Update on the 2nd night...

    Took 5mL twice. I do remember dreaming towards the morning, unlike the night before. Unfortunately because of my husband's birthday yesterday and needing to get to work early today to clean up my desk before we take off for the Thanksgiving holiday, I only was able to clock about 6 1/2 hours of sleep before the alarm went off.

    I'm still feeling the 'disconnect' this morning. If it doesn't go away soon, I'm going to take the dose down again -- maybe to 4.5 mL X 2. And if that still leaves me w/the fuzzy brain, I'll try to drop down to 1x a night and see how that goes. Unfortunately I usually tend to wake up during the night for a couple of hours, and I'd hate for that to start again.

    Thank you for your all your replies and talking me through this!
  8. karatelady52

    karatelady52 New Member

    Even though you slept only 6-1/2 hours, you probably had some really needed deep sleep. It takes time to see the benefits from the Xyrem. I think I've read from other posts it takes a couple of months or longer.

    Maybe over the holidays you can play with the dosage to see what works best. Wish that foggy feeling would stop.

    Don't forget you can call the hotline. They may be able to give you some tips about that.

    Enjoy your holidays,

    Sandy